Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fast pogressor or is there a rebound coming?
Jan 9, 2005

I'm 42 years old and in good health. I tested positive July 2004 and I am fairly sure that I was infected in June (tested neg Jan 04). My CD4 has consistantly dropped (Aug 11/377/22%, Oct 7/255/23%, Dec 1/245/27%, Dec 15/216/24%) Viral load has been 54K,87K and 18K respctively (no vl on Dec 15). My doctor says I'm a fast progressor and should start meds now. I have just recently heard that it can take up to a year to bounce back from the intial drop (One person dipped to 180 but slowy came back that first year). Since I have only been infected for 6 months, should I seek another opinion or should I just go ahead and start the meds since I'm so close to 200 and well below 350. I've resolved myself to taking the meds, but I will have regrets if I find out later there was a good chance I would of bounced back since I was newly infected. He's writing the prescription tomorrow so some quick guidance would be much appreciated. Thank you for you time.

Response from Dr. Pierone

It really does not sound like you are ready to start treatment and your concerns are legitimate. There are reports of CD4 rebound after primary infection and you can wait a bit and get some more readings. The viral load readings are relatively low and this argues against rapid progression. It is too early in the course to determine the longer term trend. Repeat readings over the next 6 months should provide a clearer picture. Good luck and let us know what happens.



Previous
Living for a cure
Next
Resvatrol, and DAPY's trials phase III get underway

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement